Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 323, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 7, 2004, 2:13 PM CDT for Dallas County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2004, 2:13 PM CDT (19:13 UTC)
- Expired
- Jul 7, 2004, 3:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 54 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.2 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -509 J/kg
- Mixed-layer LCL
- 2025 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 12:55 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 7, 12:55 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1255 PM CDT WED JUL 7 2004 .UPDATE... CELLS POPPING IN TARRANT COUNTY...WILL UP POPS METROPLEX AND SOUTHEAST TO 50 PERCENT. UPDATE OUT SOON. && .AVIATION... AT 17Z REMNANT OUTFLOW BOUNDARY IS DRAPED JUST NORTH OF THE METROPLEX AND LATEST MSAS INDICATES GOOD MOISTURE CONVERGENCE JUST TO THE SOUTH OF THIS BOUNDARY. THEREFORE EXPECT MVFR CU FIELD CIGS TO DEVELOP OVER THE METROPLEX TAF SITES WITH CB/SHRA FORMING BTWN 18-20Z. MCV CENTER SHOULD PROVIDE BEST UPPER LEVEL FORCING SOUTH OF KDAL/KDFW/KFTW WHERE AIRMASS IS VERY UNSTABLE AND ONLY WEAKLY CAPPED. WILL INCLUDE A TEMPO TSRA GROUP FOR KACT 19-22Z AS THE MCV SWINGS THROUGH THIS AREA. FOR NOW WILL HOLD OFF ON ANY MENTION OF THUNDER FOR METROPLEX TAFS...BUT WILL CONTINUE TO MONITOR. CONVECTION SHOULD PUSH SOUTH AND EAST BY MID AFTERNOON AND VFR CONDITIONS WILL THEN PREVAIL THROUGH 18Z THU. TR/92 && .PREVIOUS UPDATE... MCV CENTER NOW ENTERING WESTERN ZONES...MOVING SOUTHEAST. GFS DOES NOT CATCH IT AT ALL BUT ETA AND MESOETA SEEM TO HAVE INITIALIZED IT AND AS IT TRACKS ACROSS THEY DEVELOP POPS THIS AFTERNOON IN SOUTHEAST ZONES. MSAS DATA SHOWS BEST INSTABILITY IN THAT AREA ALSO...SO OUR CHANCE POPS DOWN THERE LOOKS REASONABLE. CAN NOT RULE OUT PRECIP FOR METROPLEX YET SINCE MCV IS SORT OF A WILD CARD BUT ATMOSPHERE IS MORE PRIME SOUTHEAST. IF CONVECTION INITIATES...SOME MID LEVEL DRY AIR INCREASES POTENTIAL FOR DOWNBURST TYPE WINDS BUT OVERALL SHEAR PATTERN IS PRETTY WEAK. NO ORGANIZED SEVERE EXPECTED. TEMPS LOOK REASONABLE...BUT WHERE IT RAINS HIGHS WILL LIKELY BE UPPER 80S INSTEAD OF 90S. 84 && .PREVIOUS UPDATE... HAVE UPDATED ZONE PACKAGE TO LOWER POPS NW AS CONVECTION HAS WEAKENED AND HAS BEEN MOVING MORE ERLY THAN SERLY. NO OTHER CHANGES WERE MADE ATTM. && .DISCUSSION... 316 AM CDT WED JUL 7 2004 SFC CDFNT LOOKS TO BE STALLED ACROSS OK THIS MORNING WITH LITTLE...IF ANY...PRESSURE RISES BEHIND THE BOUNDARY. 00Z ETA WASHES OUT THE BOUNDARY BY THIS AFTERNOON SO FOCUS FOR CONTINUED CONVECTION WILL HAVE TO COME FROM SFC OUTFLOW BOUNDARIES AND POSSIBLY THE MCV...SHOULD IT HOLD TOGETHER AND REGENERATE STORMS ACROSS OUR SRN CWA INTO THE AFTN HOURS. CORFIDI VECTORS SUGGEST THAT AT LEAST SOME OF THE CONVECTION TO OUR W AND NW SHOULD MAKE IT INTO OUR CWA...PRIMARILY ACROSS THE WRN HALF. WL GO WITH PRETTY HIGH POPS NW AND ADJUST AT THE LAST MINUTE FOR LATEST 88D CONVECTIVE TRENDS. H5 RIDGE CONTINUES TO BUILD OVER THE REGION TONIGHT AND THE NEXT SEVERAL DAYS...BUT THE MODELS CONTINUE TO SHOW A WEAKNESS OVER SE TEXAS. THIS MAY ALLOW SOME SEA BREEZE STORMS TO FORM AND WORK NWD INTO OUR SRN AND SERN CWA THE NEXT COUPLE OF AFTERNOONS. TEMPS WILL BE FAIRLY CONSISTENT WITH LOWS IN THE LOWER TO MIDDLE 70S AND HIGHS IN THE LOWER TO MID 90S. FWC AND MAV NUMBERS CONTINUE TO BE A TAD TOO WARM...GIVEN THE AMOUNT OF SFC MOISTURE AND EVAPOTRANSPIRATION STILL ONGOING. WL KEEP CURRENT FCST TEMPS IN PLACE. IN THE EXTENDED...H5 RIDGE SHOULD KEEP MOST LOCATIONS WARM AND DRY THROUGH NEXT TUESDAY. AFTERNOON AND EARLY EVENING STORMS WILL BE POSSIBLE ACROSS THE FAR SE ZONES AS SEA BREEZE ACTIVITY FORMS IN AN AREA OF H5 WEAKNESS. END OF NEW 00Z GFS SERIES SHOWING H5 RIDGE WEAKENING AND WESTERLIES MOVING AGAIN CLOSER TO N TEXAS. WHILE THIS IS NOT OUT OF THE QUESTION...IT WOULD NOT BE CLIMATOLOGICALLY EXPECTED. && .PRELIMINARY POINT TEMP/POPS... DALLAS-FT. WORTH, TX 92 75 94 76 / 40 20 0 0 WACO, TX 92 73 94 74 / 30 30 10 0 PARIS, TX 90 71 93 73 / 30 20 0 0 DENTON, TX 92 72 94 74 / 50 20 0 0 MCKINNEY, TX 92 74 94 75 / 30 20 0 0 DALLAS, TX 92 75 94 76 / 30 20 0 0 TERRELL, TX 92 73 93 75 / 30 30 0 0 CORSICANA, TX 91 73 94 75 / 30 30 10 0 TEMPLE, TX 92 72 95 74 / 40 40 20 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Jul 7, 10:25 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 1025 AM CDT WED JUL 7 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-072200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1025 AM CDT WED JUL 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER PORTIONS OF NORTH TEXAS AS AN UPPER LEVEL DISTURBANCE MOVES INTO AN UNSTABLE AIRMASS RESIDING OVER THE REGION. MOST OF THE THUNDERSTORMS ARE EXPECTED TO DEVELOP SOUTH AND EAST OF A PARIS TO FORT WORTH TO KILLEEN LINE. SOME THUNDERSTORMS MAY BECOME SEVERE AND HAVE THE POTENTIAL TO PRODUCE DOWNBURST WINDS UP TO 60 MPH AND NICKEL SIZED HAIL. BRIEF HEAVY RAINFALL MAY PRODUCE LOCALIZED FLOODING...BUT WIDESPREAD FLOODING PROBLEMS ARE NOT ANTICIPATED. IN ADDITION...AN ISOLATED BRIEF TORNADO CAN NOT BE RULED OUT THIS AFTERNOON. THUNDERSTORMS SHOULD DISSIPATE EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE FAR SOUTHEAST SECTIONS OF NORTH TEXAS FRIDAY AND SATURDAY. A SLIGHT CHANCE OF AFTERNOON AND EVENING STORMS IS ALSO IN PLACE FOR FAR SOUTHERN SECTIONS OF NORTH TEXAS SUNDAY THROUGH TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. TR
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 5:19 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 41 min |
| Jul 7, 5:31 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 44 min |
| Jul 7, 5:58 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.